advertisement
Question
Posted by: Bipo-girl | 2010/02/15

Side effects of Cipralex,coming off it.

I want to know:
* What are sexual side effects of Cipralex
* If weight gain is associated with Cipralex

The reason for my questions, I' ve had really serious issues surrounding sex with my partner of 4 years, ever since our break up 2 years ago. I had my first Major Depressive Episode (thats what my Psyciatrist called it), stayed off from work for no reason,left my partner (of then 2 years) and developed a high sex drive. I had a new sexual partner for whom I felt absolutely nothing, I just used him for the sex. Heavy abuse of alcohol during that period too. When I finally hit an all time low and realised what the hell I was doing,it was nearly too late.I didn' t use protection with the partner,he had numerous partners and I didn' t care if I fell pregnant or contracted Aids.Anyways, I seeked medical attention, as I have been on anti-depressants (Lily fluoxetine) since 16. I was referred and diagnosed with Bipolar Disorder. I am taking Cipralex,Lamictin,Wellbutrin SR and Urbanol on a difficult day. I don' t know if my sexual dysfunction is Psychological,as I cannot forgive myself for that infidelity &  feel condemned (I come from a strict christian background) also because I think that I associate a high sex drive or very enjoyable sex with that period of my life, which I so desperately want to forget! My partner took me back and we are getting married in 2 months, but I hate having sex. I don' t care about it and I feel like he is disgusting when he initiates it. I love him dearly, I' m still in love with him like in the beginning and I love cuddling, I just hate sex or foreplay.

I saw my GP and told him about my concerns, and he suggest I leave Cipralex as he says it may be the cause of my low libido.
Its hard to leave it, I am really suffering!!!!

What do you think is wrong with me???!??! I feel like half a woman and it causes depression because I can' t offer him what he deserves. I feel like dying or something, cause I' m this horrible person.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Firstly let me emphasize, your doc had no business prescribing this or any other drug without discussing with you, and making sure you understood, all significant potential side-effects, and any issues about coming off it eventually - that is part of doing his job comnpetently, and was what he got paid to do.
ALL antidepressants MAY produce sexual side-effects and MAY produce weight gain in SOME of the people who take them ; NONE do it in everyone. Many can produce some side-effects if after one has been taking it for some time in a significant dose, one stops abruptly rather than gradually reducing the dose. This also, is an individual effect, and some people don't seem to experience such problems.
The sexual side-effects generally experienced are of LOSS of libido rather than icnreased libido, and can include dificulty in reaching orgasm.
Some people, though, react to anxiety and stress with an increased libido, using orgasm as a personal tranquillizer.
Abuse of alcohol needed to be tackled by you and your shrink from the sart, as it worsens depression and interferes with the benefits of antidepressant and other meds, and of course it is disinhibiting and could increase irresponsible and unwise sexual behaviour. And you seem to be describing truly self-destructive sexual behaviour, of high risk.
Only your own shrink is in the best positon to answer your questions, knowing you and your medications well. When one is on a cocktail of meds for Bipolar Disorder, any changes in them needs to be carefully considered by your shrink, and not embarked upon on your own initiative, and
also, side-effects experienced can be due to several, or some combination, of the drugs.
hating sex now, or feling deeply guilty about past conduct, is not a drug side-effects, and should be recognized by your psychiatrist and dealt with by referral to a good CBT-oriented psychologist for therapy.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/02/15

Firstly let me emphasize, your doc had no business prescribing this or any other drug without discussing with you, and making sure you understood, all significant potential side-effects, and any issues about coming off it eventually - that is part of doing his job comnpetently, and was what he got paid to do.
ALL antidepressants MAY produce sexual side-effects and MAY produce weight gain in SOME of the people who take them ; NONE do it in everyone. Many can produce some side-effects if after one has been taking it for some time in a significant dose, one stops abruptly rather than gradually reducing the dose. This also, is an individual effect, and some people don't seem to experience such problems.
The sexual side-effects generally experienced are of LOSS of libido rather than icnreased libido, and can include dificulty in reaching orgasm.
Some people, though, react to anxiety and stress with an increased libido, using orgasm as a personal tranquillizer.
Abuse of alcohol needed to be tackled by you and your shrink from the sart, as it worsens depression and interferes with the benefits of antidepressant and other meds, and of course it is disinhibiting and could increase irresponsible and unwise sexual behaviour. And you seem to be describing truly self-destructive sexual behaviour, of high risk.
Only your own shrink is in the best positon to answer your questions, knowing you and your medications well. When one is on a cocktail of meds for Bipolar Disorder, any changes in them needs to be carefully considered by your shrink, and not embarked upon on your own initiative, and
also, side-effects experienced can be due to several, or some combination, of the drugs.
hating sex now, or feling deeply guilty about past conduct, is not a drug side-effects, and should be recognized by your psychiatrist and dealt with by referral to a good CBT-oriented psychologist for therapy.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement